two_kee_kees asked in HealthMental Health · 1 decade ago

Wellbutrin users: Do you wake up like 5 times a night in a fog?

I started Wellbutrin SR 3 days ago and the past two nights I've woke up at least 5 times and felt weird, almost like I'd been taking powerful cold medicine or something. Is this a common side effect and will it go away? Only answer if you actually know please.

Update:

To kelloggs, the smartass, I have read a ton about this medicine but found nothing about waking up in the night. Quit being rude.

9 Answers

Relevance
  • Anonymous
    1 decade ago
    Favorite Answer

    ~I used to take Wellburtrin XR and I had that side effect. Not everyone has the same side effects. Perhaps when you get used to it, it will stop? If it's too much, call your doctor.

    I wasn't able to continue with it. I have a side effects link listed below.

    Good luck~

    • Login to reply the answers
  • 1 decade ago

    I take 150mg Wellbutrin XL daily and through the titration period, I experienced significant insomnia for the first two weeks, which is normal.

    Your sleep hygiene is very important, so if you can tough it out until the side effects dissipate, ask your Dr. to prescribe a sleep aid that will help you get through the side effects.

    I personally couldn't deal with the insomnia because it was affecting my energy levels at work. I found that Rozerem works pretty well to counter the effects and is not addicting like Ambien or Lunesta.

    The SR (sustained release) is taken twice daily, to avoid seizures. The second dose durring the day may be taking it's toll on you. Ask your Dr. if you can switch to the extended release (XL), which is taken once a day, as soon as you wake up, which should help in limiting the insomnia.

    • Login to reply the answers
  • 1 decade ago

    Wellbutrin SR may be causing this, but it will go away over time. If you are taking the medication once a day, take it in the morning. If you're taking it twice a day, make sure that you take the second dose well before 5 pm as it can cause insomnia. If you are having problems sleeping, consider taking a low dose of Benadryl for a few days (25-50 mg) until this sleeping problem goes away. You should also call your doctor and talk to him/her re: your reaction.

    • Login to reply the answers
  • 1 decade ago

    I take 300 mg of Wellbutrin a day. I can say from experience that this drug is actually better that the others I taken...The trick with medication is that everyone reacts differently to medication. It is true that it takes a couple of weeks to get into your system but that doesn't mean that you could be having some side effects. If so, I would consult with your doctor about trying another name-brand in the same family of drugs.

    I know that it sucks to go back to the doctor and get a new med but it's worth your sleep that you need to feel up to fighting your issues during the day.

    Good luck...

    Source(s): 22 years of panic attacks and agoraphobia
    • Login to reply the answers
  • How do you think about the answers? You can sign in to vote the answer.
  • 1 decade ago

    I've been on Wellbutrin xl for about 2 months now. Last week I started 300mg. tablets. Just starting to feel like it might be kicking in and I do wake up several times a night but am able to go right back to sleep. I take mine around 7:00 in the morning. It does take a while for your body to adjust to it and everyone is different. Hang in there tho' and hopefully you will be able to sleep thru the night again. Good luck !

    • Login to reply the answers
  • Anonymous
    1 decade ago

    Keep taking the wellbutrin as it may take up to 14 days to see the full effect. One Tuesday though or the first day your clinic is open if theses strange side effects have continued call your doctor who prescribed the med and let him know what is going on and what he wants you to do.

    • Login to reply the answers
  • Anonymous
    1 decade ago

    I've taken wellbutrin over 4 yrs. now,I take mine in the morning with my coffee,it makes me up.If meds make you sleepy take them at night before bed.Like me if they wake you up,take them in the morning.Wellbutrin has the least side effects of all psychotropic drugs and is not habit forming.

    • Login to reply the answers
  • 1 decade ago

    If you carefully read your packets insert, the pharmacy instructions, and the information from your Dr., that should be alot of infor to sift through. And if that isn't enough, since you obviously have access to a computer, you could go Glaxosmithkline.com or Wellbutrin.com and they will have a wealth of info for you. I have heard of bad or recurring nightmares, but waking up? Everyone is different. You should really try and educate yourself about what you are taking. It would make you more confident in the product.

    • Login to reply the answers
  • 1 decade ago

    wellbutrin has a side effect of insomnia, take it in the morning.

    • Login to reply the answers
Still have questions? Get your answers by asking now.